How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2592
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

I began taking Sam-e to help with a a histamine reaction I

Customer Question

I began taking Sam-e to help with a a histamine reaction I was having with probiotics. I was hoping to also benefit from the mood boosting effects.
I started having a burning sensation in my stomach and bloating. (Full disclosure: I have had food intolerance and bloating issues for some time. I've been following the paleo diet for several years, to ease digestive issues)
I started noticing the mood boosting effects, and felt very positive and almost giddy.
But the stomach side effects were too great to bear. I've been off the Sam-e for almost a week, with little improvement in my stomach issues.
I'm unsure if the problems are from the Sam-e, or additives in the brand (mannitol and artificial yellow dye).
I'm also curious if there is something that might boost my mood, without causing adverse digestive symptoms.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Phil, MD replied 1 year ago.
Hello. I'm Dr. Phil, licensed and practicing Internal Medicine Physician. Excellent service is my goal.
do you take any other meds including OTC like advil or aleve?

Related Medical Questions